Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 194, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 5, 2012, 3:30 PM CDT for Union County, Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 3:30 PM CDT (20:30 UTC)
- Expired
- Jul 5, 2012, 4:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Union County, AR
The radar
The Shreveport radar (KSHV), 124 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:40 PM CDT | TSTM WND DMG | El Dorado, AR | TREES AND POWERLINES DOWNED IN EL DORADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1591 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789 WUUS54 KSHV 052030 SVRSHV ARC139-052115- /O.NEW.KSHV.SV.W.0194.120705T2030Z-120705T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT THU JUL 5 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UNION COUNTY IN SOUTH CENTRAL ARKANSAS... THIS INCLUDES THE CITY OF EL DORADO... * UNTIL 415 PM CDT * AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF EL DORADO...AND MOVING WEST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESSON...MOUNT HOLLY AND LISBON... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3303 9298 3331 9297 3327 9260 3303 9241 TIME...MOT...LOC 2029Z 099DEG 17KT 3310 9259 $$ 03
1 follow-up statement
951 WWUS54 KSHV 052051 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 351 PM CDT THU JUL 5 2012 ARC139-052115- /O.CON.KSHV.SV.W.0194.000000T0000Z-120705T2115Z/ UNION AR- 351 PM CDT THU JUL 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR UNION COUNTY... AT 345 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CATESVILLE...OR 7 MILES NORTHEAST OF JUNCTION CITY...MOVING WEST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWELL...WESSON...THREE CREEKS...HEW HOPE...MARYSVILLE...LISBON AND CAIRO LAT...LON 3306 9250 3303 9298 3331 9297 3328 9270 TIME...MOT...LOC 2051Z 099DEG 17KT 3312 9271 $$ 03
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:52 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 5, 2:52 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 252 PM CDT THU JUL 5 2012 .DISCUSSION... LINE OF CONVECTION ACROSS NORTH LOUISIANA AND SOUTHERN ARKANSAS DRIFTING WESTWARD ALONG THE SOUTHERN PERIPHERY OF AN UPPER-RIDGE CENTERED ACROSS MISSOURI. CONVECTION FORECAST TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING...POSSIBLY REACHING AS FAR WEST AS THE TEXAS STATE LINE. UPPER-LEVEL TROUGH FORECAST TO DEEPEN ACROSS THE MISSISSIPPI RIVER VALLEY OVER THE NEXT SEVERAL DAYS PROVIDING INCREASING RAIN CHANCES FOR THE FOUR STATE REGION THROUGH THE WEEKEND INTO THE EARLY PART OF NEXT WEEK. FOR THIS FORECAST PACKAGE MAINTAINED CHANCE POPS THROUGHOUT THE DURATION FROM SATURDAY THROUGH TUESDAY. AFTERNOON HIGH TEMPERATURES TO RANGE FROM THE LOW TO MID 90S THROUGH THE WEEKEND WITH LOW TEMPERATURES IN THE MID 70S. WITH THE PRESENCE OF A WEAK SURFACE BOUNDARY ACROSS THE REGION...WINDS SHOULD REMAIN LIGHT. ROBUST UPPER-LEVEL RIDGE REBUILDS TO THE WEST ON WEDNESDAY... BRINGING SUBSTANTIAL CLEARING AND A MARKED WARMING TREND THROUGH THE END OF THE FORECAST PERIOD. /05/ && .AVIATION... THE FOUR STATE REGION WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE RIDGE ALOFT AND THE EAST TO WEST FLOW AROUND THE SOUTHERN PERIPHERY OF THE HIGH. IN THE FLOW...GULF MOISTURE AND DISTURBANCES ALOFT MOVING OVERHEAD ALONG WITH LATE AFTERNOON HEATING WILL PRODUCE MAINLY VFR SCATTERED TO BROKEN CLOUDS RANGING FROM AROUND 6 KFT TO 12 KFT AND ISOLATED CONVECTION. OUTFLOW FROM UPSTREAM THUNDERSTORMS AND THE DISTURBANCES WILL PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THAT WILL BE ENDING DURING THE EVENING...FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA. WILL MENTION VCTS OR POSSIBLE TEMPO IN THUNDERSTORMS FOR KTXK AND KSHV AND PROBABLY VCTS FOR KELD AND KMLU SINCE BAND OF BROKEN CONVECTION LOOKS TO BE WEST OF THESE TWO SITES BY TERMINAL ISSUANCE TIME. FOR KSHV...KTXK...KLFK...AND KGGG LESS CONFIDENT OF CONVECTION BUT WILL INCLUDE MENTION OF VCSH OR VCTS. FOR NOW WILL OMIT MENTION OF SHOWERS OR THUNDERSTORMS FOR KTYR. IN AND NEAR THUNDERSTORMS THAT DEVELOP THERE WILL BRIEF PERIODS OF MVFR FLIGHT CATEGORIES AND IN LOCALLY HEAVY RAIN POSSIBLE IFR VISIBILITIES AND CEILINGS. SURFACE HIGH CENTERED ALONG THE LOUISIANA COAST AND WILL BE PROVIDING SOUTH TO SOUTHWEST WINDS OF LESS THAN 6 KNOTS OVERNIGHT THEN INCREASE TO 5 TO 10 KNOTS AFTER 06/15 UTC. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 96 73 94 75 / 20 30 30 40 30 MLU 71 97 73 96 72 / 20 40 40 50 30 DEQ 72 99 73 97 71 / 10 20 20 40 30 TXK 73 98 73 95 73 / 10 20 20 40 30 ELD 72 98 73 97 71 / 20 30 30 40 30 TYR 73 96 74 94 75 / 10 20 20 40 30 GGG 73 96 73 93 73 / 10 30 30 40 30 LFK 73 94 72 93 73 / 20 40 40 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/05
Hazardous weather outlook, Jul 5, 11:46 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT THU JUL 5 2012 ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ151>153-165>167- 061700- HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1146 AM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...AND STRONG GUSTY WINDS CAN BE EXPECTED WITH ANY STORMS THAT DEVELOP. HOWEVER...MOST STORMS WILL REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL INCREASE TO SCATTERED IN COVERAGE DURING THE WEEKEND. LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WILL BE POSSIBLE IN STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS...IS NOT ANTICIPATED FOR THIS AFTERNOON AND TONIGHT. ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149- 150-061700- SEVIER-HOWARD-LITTLE RIVER-MILLER-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK- 1146 AM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL INCREASE TO SCATTERED IN COVERAGE DURING THE WEEKEND. LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WILL BE POSSIBLE IN STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS...IS NOT ANTICIPATED FOR THIS AFTERNOON AND TONIGHT. 05
In the hours before
Special weather statement, Jul 5, 2:46 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 PM CDT THU JUL 5 2012
LAZ006-052045-
UNION-
246 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
FARMERVILLE...
AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A FEW STRONG THUNDERSTORMS NEAR FARMERVILLE AND OAKLAND...
MOVING NORTHWEST AT 10 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
THUNDERSTORMS. DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE.
06Special weather statement, Jul 5, 2:57 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
257 PM CDT THU JUL 5 2012
ARZ073-052045-
UNION-
257 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
CALION...EL DORADO...HUTTIG...LAPILE...LAWSON...LISBON...
NORPHLET...STRONG...URBANA AND WESSON...
AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR URBANA...OR 12 MILES EAST OF EL
DORADO...MOVING WEST AT 15 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
03Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.